Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Polynomial factorization and nonrandomness of bits of algebraic and some transcendental numbers

Authors: R. Kannan, A. K. Lenstra and L. Lovász
Journal: Math. Comp. 50 (1988), 235-250
MSC: Primary 68Q20; Secondary 11A51, 11A63, 11J99, 11Y16, 68Q25
MathSciNet review: 917831
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the binary expansions of algebraic numbers do not form secure pseudorandom sequences; given sufficiently many initial bits of an algebraic number, its minimal polynomial can be reconstructed, and therefore the further bits of the algebraic number can be computed. This also enables us to devise a simple algorithm to factor polynomials with rational coefficients. All algorithms work in polynomial time.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 68Q20, 11A51, 11A63, 11J99, 11Y16, 68Q25

Retrieve articles in all journals with MSC: 68Q20, 11A51, 11A63, 11J99, 11Y16, 68Q25

Additional Information

PII: S 0025-5718(1988)0917831-4
Article copyright: © Copyright 1988 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia